Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 11, 2017, 8:21 PM EDT for Putnam County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2017, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 11, 2017, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted.
595
WWUS82 KFFC 120021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT MON SEP 11 2017
GAZ060-061-073-120045-
Putnam GA-Baldwin GA-Hancock GA-
821 PM EDT MON SEP 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHEASTERN BALDWIN AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Underwood, moving
northwest at 45 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Milledgeville, Eatonton, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Plant Harlee Branch, Beulah, Underwood, Oconee
Springs Park, Warfield, Willard and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3309 8308 3324 8354 3339 8354 3346 8343
3346 8340 3318 8303
TIME...MOT...LOC 0020Z 121DEG 39KT 3320 8319
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 11, 8:02 PM EDT, 19 minutes earlier.
Area forecast discussion, Sep 11, 8:02 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 802 PM EDT Mon Sep 11 2017 .PREV DISCUSSION... /issued 143 PM EDT Mon Sep 11 2017/ UPDATE... Updated for the 18Z Aviation Discussion. PREV DISCUSSION... /Issued 740 AM EDT Mon Sep 11 2017/ SHORT TERM /Today through Tuesday/... Main forecast issue continues to be Irma. Have made no big changes to the short term. Rain was working it way into north GA this morning and we should start to see the heavier bands during the day. The current path forecast brings the center of Irma into west central GA this evening and then continues on a path to the northwest into northern AL by Tuesday morning. Winds should continue to increase during the day with tropical storm force over much of the area by afternoon. Instability looks limited during the day with little cape and positive lifted index values...so not expecting widespread convection. However...there still remains the possibility of isolated thunderstorms given that the shear remains strong. Rain and winds should diminish from the south tonight into Tuesday as Irma pulls to the northwest. Not expecting much in a diurnal range with widespread rain and persistent easterly winds. 41 LONG TERM /Tuesday Night through Sunday/... The significant impacts from Irma will have ended by the start of the long term. Irma's upper low over the w TN/n AL MS area will become an upper trough that moves off to the ne and weakens through Friday with a weak upper ridge building for Saturday and Sunday. This will lead to Mainly chance showers favoring n GA, and possibly some thunderstorms, for most of the long term. Below normal temperatures will warm to around normal by Friday and the weekend. BDL Hydrology... No major changes to the current forecast. At this time the heaviest rain will stay south of the mountains where generally 4 to 6 inches of rain could fall with isolated higher amounts, mainly where the banding sets up. The mountains could see 2 to 3 inches of rain, however this could change if some bands make it into the mountains. Will therefore maintain the current Flash Flood Watch. 41 && .AVIATION... 00Z UPDATE... Winds from Tropical Storm Irma have come down significantly at the terminals this evening and have followed this downward trend into the 00Z set. Could still see gusts through about 09Z tonight but then rapidly coming down thereafter. In addition, likely wind shear as well at around 2k ft so continue to include that in the terminals as well. Rain shield beginning to rapidly erode from the south and +RA will transition to -RA soon and then just VCSH aft 06Z. Some IFR anticipated thereafter areawide through 15Z Tue morning. //ATL CONFIDENCE...00Z UPDATE... Medium on IFR timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 69 60 79 / 100 40 10 20 Atlanta 59 68 59 77 / 100 40 20 20 Blairsville 58 64 55 71 / 100 60 40 40 Cartersville 61 67 58 76 / 100 60 20 30 Columbus 62 73 61 81 / 80 20 10 20 Gainesville 58 66 60 75 / 100 50 20 30 Macon 62 74 61 80 / 80 20 10 20 Rome 60 65 57 74 / 100 70 30 40 Peachtree City 61 69 58 78 / 100 30 10 20 Vidalia 63 81 66 85 / 60 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Baldwin... Banks...Barrow...Bartow...Bibb...Bleckley...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Crisp...Dade...Dawson... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...Fayette... Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. && SHORT TERM...Deese LONG TERM....Kovacik AVIATION...Deese
Hazardous weather outlook, Sep 11, 6:40 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 640 PM EDT Mon Sep 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 640 PM EDT Mon Sep 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Tropical storm warnings remain in effect, and a flash flood watch is also in effect for all of north and central Georgia through tonight. Tropical Storm Irma will continue to move across middle Georgia and eventually into northern Alabama tonight. Tropical storm-force wind gusts will persist through this evening across much of central and north Georgia. The highest wind gusts will be over the higher elevations of north Georgia, and associated with heavier rain bands. An additional 1 to 3 inches of rain can be expected, on top of the 2 to 5 inches that has already occurred. This will increase the flood potential for several creeks and streams this evening. Continue to refer to the latest official tracks and advisories issued by the National Hurricane Center, as well as our Hurricane Local Statements, and web site, for the latest on Irma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Remnants from Irma will result in gusty winds and scattered showers Tuesday, otherwise the probability for widespread hazardous weather through the weekend is low, at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather, wind damage, or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Sep 11, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TROPICAL STORM 2 SSW JASPER 34.45N 84.45W
09/11/2017 M43 MPH PICKENS GA MESONET
MESONET STATION GA326, 1 SW JASPER.
&&Local storm report, Sep 11, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TROPICAL STORM 3 S SUWANEE 34.01N 84.07W
09/11/2017 M43 MPH GWINNETT GA MESONET
MESONET STATION GA303, 3 S SUWANEE.
&&Special weather statement, Sep 11, 8:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT MON SEP 11 2017
GAZ056-068>071-082-120030-
Lamar GA-Monroe GA-Bibb GA-Upson GA-Spalding GA-Pike GA-
806 PM EDT MON SEP 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...MONROE...NORTHWESTERN
BIBB...NORTHEASTERN UPSON...SOUTHERN SPALDING AND SOUTHEASTERN PIKE
COUNTIES UNTIL 830 PM EDT...
At 806 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Bolingbroke, moving
northwest at 55 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Barnesville, Forsyth, Milner, Orchard Hill, Meansville, Aldora, East
Griffin, Bolingbroke, Goggins, Brent, Redbone, Liberty Hill, Collier,
Piedmont and Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3313 8430 3324 8422 3295 8373 3286 8376
3299 8431
TIME...MOT...LOC 0006Z 116DEG 49KT 3295 8386Local storm report, Sep 11, 8:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TROPICAL STORM 1 WNW MANNING FARMS 33.97N 84.35W
09/11/2017 FULTON GA COUNTY OFFICIAL
TREE BLOCKING ROAD AT COLQUITT ROAD AND PITTS ROAD.
&&
EVENT NUMBER FFC1701276
LMERRITTSpecial weather statement, Sep 11, 8:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT MON SEP 11 2017
GAZ058-059-071-072-120045-
Butts GA-Monroe GA-Jones GA-Jasper GA-
815 PM EDT MON SEP 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHERN
MONROE...JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL 845 PM EDT...
At 814 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Clinton, moving
northwest at 55 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Forsyth, Gray, Flovilla, Postell, James, Bradley, Wayside, Dames
Ferry, Berner, Griswoldville, Round Oak, Greenberry Crossroads,
Clinton, Jarrell Plantation, Blount, Collier, Juliette, Indian
Springs State Park and Plant Scherer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3293 8370 3295 8371 3295 8373 3294 8373
3303 8404 3316 8403 3327 8394 3301 8340
3287 8348
TIME...MOT...LOC 0014Z 116DEG 49KT 3296 8355Special weather statement, Sep 11, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT MON SEP 11 2017
GAZ060-061-073-120045-
Putnam GA-Baldwin GA-Hancock GA-
821 PM EDT MON SEP 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHEASTERN BALDWIN AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 845 PM EDT...
At 820 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Underwood, moving
northwest at 45 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Milledgeville, Eatonton, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Plant Harlee Branch, Beulah, Underwood, Oconee
Springs Park, Warfield, Willard and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3309 8308 3324 8354 3339 8354 3346 8343
3346 8340 3318 8303
TIME...MOT...LOC 0020Z 121DEG 39KT 3320 8319The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:06 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 24 min |
| Sep 11, 8:15 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 30 min |
| Sep 11, 8:41 PM EDT | Special Weather Statement | FFC | Butts | 34 min |
| Sep 11, 9:04 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Sep 11, 9:05 PM EDT | Flash Flood Warning | FFC | Catoosa, Fannin, Gilmer, Murray, Whitfield | 6 hr |
| Sep 11, 9:08 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Sep 11, 9:38 PM EDT | Special Weather Statement | FFC | Jasper | 37 min |
| Sep 11, 10:56 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 59 more | 4 hr |
| Sep 12, 4:02 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 34 hr |
| Sep 12, 4:18 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 44 hr |
| Sep 12, 4:23 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Sep 12, 4:23 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 24 hr |
| Sep 12, 8:41 AM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.